MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LNR, LIPPED, 36MM ID GROUP 4 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LNR, LIPPED, 36MM ID GROUP 4 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number NV GXL LNR, LIPPED, 36MM ID GROUP 4 CUPS
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060); Synovitis (2094); Osteolysis (2377)
Date of Event 06/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitants: 1.Novation acetabular cup, catalog no.180-01-60, lot no.2530980; 2.Novation femoral stem, catalog no.160-33-16, lot no.2973169; and 3.Femoral head, catalog no.142-36-00, lot no.2996947.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported via a legal notification, that a patient had an initial left total hip replacement on (b)(6) 2014.Following a period of post-implantation recovery and for years after the replacement surgery, the patient¿s exactech hip device performed as expected.The patient underwent revision of the exactech hip device secondary to significant polyethylene liner wear resulting in synovitis and osteolysis on (b)(6) 2020, approximately 5 years 7 months post the initial procedure.Despite undergoing the revision surgery, the patient experiences daily hip pain and discomfort which limit activities of daily living and recreation and impacts quality of life.The patient has suffered and continues to suffer permanent and debilitating injures and damages, including but not limited to, significant pain and discomfort; gait impairment; poor balance; difficulty walking; component part loosening; metallosis; soft tissue damage; infection; and other injuries presently undiagnosed, which all require ongoing medical care.The patient has sustained and will sustain future damages, including but not limited to additional revision surgeries; cost of medical care; rehabilitation; home health care; loss of earning capacity; mental and emotional distress; and pain and suffering.No device returns anticipated due to this being a legal case.No further information.
 
Additional Manufacturer Narrative
After review of additional information received the following sections, have been updated accordingly: h6: based on the available information, the patient involved in this case meets the following risk criteria for early prosthesis wear as specified in the hhe: implanted with a component having a shelf age of greater than 2 years.The most likely cause for the revision reported due to prosthesis wear is a combination of the risk factors specified.However, this cannot be confirmed because the device was not available for evaluation and images were not provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: a2: d.O.B., b1, b2, b3, d1, e3, g2 (correct initial report), h6: clinical codes, component code, investigation findings, investigation conclusions.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NV GXL LNR, LIPPED, 36MM ID GROUP 4 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key16585442
Report Number1038671-2023-00473
Device Sequence Number17330503
Product Code JDI
UDI-Device Identifier10885862023438
UDI-Public10885862023438
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2017
Device Model NumberNV GXL LNR, LIPPED, 36MM ID GROUP 4 CUPS
Device Catalogue Number132-36-54
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2022
Supplement Date Received by Manufacturer04/13/2023
01/14/2026
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date05/08/2023
01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/30/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1729-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age50 YR
Patient SexMale